Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Noticed itchy red bumps on solar plexus. No relief after applying clindamycin. Nodular melanoma?

User rating for this question
Answered by

Practicing since : 1980
Answered : 254 Questions
I'm a caucasian male living in Seattle. I do not get much sun exposure and have not really been checking my body for bumps, but last night I noticed an itch and there is a red bump at just right of the solar plexus. I have no idea how long it's been there. It is about 2 mm in diameter, and it is red. It is slightly raised. I've had histamine related bumps but they have looked different, are always more itchy and go away quicker. I tried applying clindamycin in case it is a pimple but have noticed no difference over about 24 hours. I'm afraid it is a nodular melanoma and it may already be too late.
Posted Sat, 23 Feb 2013 in Skin Hair and Nails
Answered by Dr. P V S Prasad 9 hours later
Thanks for posting your query. I am sorry for the delay in reply. Your problem is a red and raised lesion of unknown duration. You are sure that it is not urticaria.
Ok. The problem could be an inflammatory skin disorder. The reason being you have noticed it recently and it is itchy.
The most probable diagnosis could be a simple lichen planus.
I do not think of nodular melanoma as your age does not fit in with neither the duration of lesion.
Instead of clindamycin I suggest you to apply and steroid containing cream like mometasone or clobetasone for two weeks only and to observe if it resolves.
In case if it does not resolve, please feel free to send a photograph of the skin lesion or visit your dermatologist for a proper diagnosis and treatment.
Nodular melanoma shows more pigmentation and not erythema as you mentioned.
I am sure that there is no need for any apprehension.
Have a good day
Feel free to write to me in case of any problems
Prasad PVS
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor